Jump to content

About Beta Blockers...


JLB
 Share

Recommended Posts

Need some pointers, guys:

After a trip to the ER for irregular h/b a couple of months ago, the MD there put me on 12.5 mg of Lopressor once a day, a one-week supply to tide me over. For the next 2-3 days, I felt like a new person - better than I'd felt in 15 years.

Then the irregularities suddenly got unbearable, worse than they'd ever been (which is when the ambulance was called and the ER fiasco happened.) I went off the Lopressor, and I've been waiting to see the neuro before deciding what to do next.

I have a normal BP of 90-100/70-80, and a resting heart rate in the high 60's-mid 70's. Question: As the beta blockers lower BP, does this mean I can't take them? I'd give an awful lot to feel as I did for those few days right after I first started taking the Lopressor.

Also, I've heard a few times (even from the paramedic in the ambulance, who has been on Lopressor for years) that the first 2 weeks are "miserable" as the body "adjusts". What is meant by that?

Many thanks in advance -

JB

Link to comment
Share on other sites

I experienced the same kind of sudden but short-lived improvement, followed by a couple weeks of being VERY tired. The BBs cause fatigue, dry mouth and worsen shortness of breath. That's probably what the reference to "miserable" adjustment is getting at.

I don't know what you should do about your BP, but I do know that if your diastolic is normally 70-80, that shouldn't be very adversely affected (since this is the higher range of normal). But BBs have a bigger effect on systolic pressure, and you may need extra salt and fluids to keep it up.

Good luck,

Amy

Link to comment
Share on other sites

I was on Lopressor for 3 months and I was fainting more than without medication. My specialist wanted me to continue but I stopped by my own decision and changed specialist. I am now on Propranolol which is helping me with the symptoms but not with the syncopes.

Ernie

Link to comment
Share on other sites

I have been on a BB for just about a year. I also had some trouble at the begining, but after about 3 weeks they went away. I would suggest mabey a different BB. As you may have noticed, we all seem to react differently to drugs. Some can't handle anything while others can take only low doses yet others need very high doses. Most here take only very little BBs, I take 50mg daily. Everyone is different.

If you really want to talk to your DOC that is your best bet.

Good Luck, Blackwolf

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...